Well, that didn’t turn out like I planned. The corticosteroid IV actually helped with the MS attack, everything’s more or less ok on that front. I even handled the sideeffects (lack of sleep, restlessness) rather well, I thought. I could keep the muscle pain (from the ‘withdrawal’) in check with rest and some painkillers on Saturday.But yesterday afternooon my heart started to race. Or at least it felt like it did. It was beating fast and hard, like I had run a marathon. It really felt wrong and my heart didn’t calm down, even when I was going to bed and lying still. I also felt slightly nauseaous, which might have been caused by the racing heart and the growing panic, that it didn’t calm down. Or maybe the heart was beating so fast, because I was feeling nauseaous.
I went to my neuro this morning for the post IV bloodwork and also told him about my symptoms. He was sure that that this was caused by the meds I got last week, because that’s bascially what the do the bloodwork for: To check the elektrolytes (K/Na etc) status in my blood, which might have been messed up by the IVs. And a misbalance in elektrolytes can cause all sort of things. The bloodwork results won’t be back before tomorrow though.
The neuro put me on sick leave for this week as well, so that my body can get some rest. He also adviced me to have my GP do an EKG as well, just to make sure. That’s where I spent the rest of the morning and my GP told me everything’s fine. EKG was normal and the superspecial fast bloodwork to check for a possible heartattack came back negative as well. She only did that one, because I’m my mother’s daughter :-) She also prescribed some pills for my stomach, because the corticosteroids might have caused some problems there, which might have lead to the nausea and so on.
I spent most of the afternoon in bed (or in front of the TV). I’m in an even worse state than I was last week. Well, I feel sicker, which is weird, because strictly speaking I’m not. It just sucks that the meds, which were actually helping with the actual problem are making me sick afterwards. So I hope that the pills help with the nausea and that my heart will calm down within the next few days.
There is not much more to tell: I’ve finished season 3 of The West Wing this evening. Man, they sure know how to do a intense and awesome season finale. It was so well written and filmed and they always choose the right music. Ok, Buckley’s “Hallelujah” makes me cry anytime…
Should I start with season 4 now :-)?